| Model Number |
OMS-T12BTNL |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/05/2024
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, prior to use in a procedure, the balloon controlled before introduction into the stomach, but was pierced upon introduction.A new trocar was used to resolve the issue.There was no patient involvement.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the balloon had a hole at the distal end.The lock collar, main valve seal and converter doors were intact.The inflation syringe was not received.The obturator was received.Functionally, the balloon could not be inflated due to the damage it was received with.The flapper door, when actuated, opened and closed properly.The converter doors move freely and were secured in place.The lock collar move up and down the cannula and snapped securely in place.The obturator was inserted and removed without restriction into the trocar and cannula.The returned syringe was attached to the insufflation port and supplied air was injected into the cannula.The air flowed through the tubing and cannula unrestricted.It was reported that the balloon leaked.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The cut in the balloon may occur when contact is made with a surgical instrument during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: care must be exercised during insertion of the balloon as well as during the course of the procedure to avoid damaging the balloon with other instruments.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.